I have been on tecfidera for 2 years with RRMS and always had issues with my stomach, flushing, nausea .. but I dealt with them.. I stopped it for a month and feel a lot better but my MS symptoms are rolling back in .. so now I feel the pressure to start it again.. but all that talk about PML and low white blood cells counts scares me... I can deal with the side effects but that is really scary at a young 50 years old :)
any other drugs therapy you recommend? thoughts?
I would love a shot free drug without side effects ...
Have you talked to your doctor about other treatment options? Unfortunately each medication has side effects, but they effect each person differently. There are several other shot free medications (oral and infusion.) I have included a link for information about them below.
I hope this helps!
I was diagnosed with RRMS in April and started Tecfidera in May. I have been taking it everyday for about 3 weeks now. The stomach aches are killing me!!! I also experience flushing and nausea. But the WORST thing is the incontenance in my bowels!!! I don't know what to do!!! I can't even go to the grocery store. I get dehydrated, but as soon as I drink water, I am back in the bathroom!!! Any advice??? Will these side effects stop soon? This is all new to me, so any advise about ANY subject is welcome!!!
I had similar symptoms, which actually caused me to switch to another medication after a few unrelenting months. Unfortunately, while on the other medication (Tysabri), I became positive for the JC Virus so my neurologist had to come up with a new game plan. He thinks the world of Tecfidera, so I decided to give it a try again - but not before I turned to my internet peers who had experienced similar issues. For the last three weeks, I have been taking over the counter Zantac approximately 30-60 minutes prior to taking Tecfidera (along with a meal) and it has worked beautifully. No more scoping out every place I go for a restroom in case the worst happens. I actually had a bit of constipation for the first week or so, but a large glass of prune juice at the end of the week provided a gentle solution. There is something I read about why Zantac and similar meds work in relieving the gastrointestinal upset associated with Tecfidera but I don't have it with me at present. I also took 120mg twice a day for an extra week in the beginning before moving to 240mg twice a day. This was another trick I learned. I hope things work out and good luck!!
Sorry I don't think there's any medication out there for anything that doesn't have a side effect I take tecfidera also but I only take one not the recommended dosage of two a day my neurologist agreed that I could do one pill because of the stomach side effects that I had and I've done well for a year now so you might discuss lowering your dose with your doctor.
I have been on Tecfidera for almost a year now. I had horrible stomach pain in week 3. My doctor restarted me with the following: 1 week on 120mg 2x/day, 2 weeks of 120 in the morning and 240 in the evening, then in week 4, 240 2x/day. I also took 1 aspirin, 1 benedryl and 1 pepcid AC with each dose for the first month - 30 min. prior to taking Tecfidera (all doctor approved, of course). I read that Jimmy Dean sausage, egg and cheese breakfast sandwiches were helpful when taking the dose, so I tried it and that worked too - the combination of protein, fat and carbs was (and still is) important. I was able to stop the over the counter meds after month 2 and have not had any issues with it since restarting it. I still have to watch what I eat to make sure I get the right combo, the protein being the key.
My specialist said there is a study now that Singulair (an athsma medicine) can help with stomach issues. I didn't end up needing it, but maybe you can ask your doctor about that too...
I just had bloodwork last week and my lymphocyte count has not dropped at all - it is normal. I am JCV positive, but since my lymphocyte count is good, there is no risk for PML at this point.
I have not had any new lesion activity in a year and I have not had any relapses while on Tecfidera, so for me, it has been worth it. I read extensively about all of the drug therapies before starting one - they all have side effects - none are pleasant. I hope you can find one that suits you!
I also get those symptoms with Tecfidera. The pharmacutical company said to take a coated baby aspirin with it and take it with food.
I was on tec for around 10 months and had terrible tummy troubles too (felt like my stomach was consuming itself or something, was like intense hunger pains but it happened all the time). I also wasn't getting any better (relapse) so my specialist switched me to ty a few months ago and am so glad she did. It also has the pml risk, but I have had 0 side effects and I couldn't be happier. I know there are lots of new treatments that have come out recently, I hope you can find something that helps you without all the troubles!
I was on Tecfidera for 5 months had my 2 most devastating relapses while on it. I have quit all meds since then and that was 4 years ago. so far so good. I loved that it was a pill and I had no tummy troubles just progressed very rapidly while on it with profound mri changes and many many new lesions in that 6 months
https://www.ringtonemobi.com Hello I am so delighted I located your blog, I really located you by mistake, while I was watching on google for something else, Anyways I am here now and could just like to say thank for a tremendous post and a all round entertaining website. Please do keep up the great work.
Hey what a brilliant post I have come across and believe me I have been searching out for this similar kind of post for past a week and hardly came across this. Thank you very much and will look for more postings from you.
download free softwareYou’ve got some interesting points in this article. I would have never considered any of these if I didn’t come across this. Thanks!.
hijab Hey what a brilliant post I have come across and believe me I have been searching out for this similar kind of post for past a week and hardly came across this. Thank you very much and will look for more postings from you.